Alert archive / Oregon / High Wind Watches in 2012
High Wind Watch 8, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind watch at Dec 18, 2012, 2:58 PM PST for 6 counties in Oregon. It took effect at Dec 19, 2012, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 2:58 PM PST (22:58 UTC)
- In effect from
- Dec 19, 2012, 4:00 PM PST
- Expired
- Dec 18, 2012, 8:01 PM PST
- In force
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Grant County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 68 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.0 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604 WWUS76 KPDT 182258 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 258 PM PST TUE DEC 18 2012 ...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF NORTHEAST OREGON WEDNESDAY THROUGH THURSDAY AFTERNOON... .SOUTHERLY WINDS WILL INCREASE ACROSS OREGON WEDNESDAY AS A STORM SYSTEM MOVES INTO THE AREA. WINDY CONDITIONS ARE EXPECTED IN THE GRANDE RONDE VALLEY...WALLOWA COUNTY AND IN THE NORTHERN FOOTHILLS OF THE BLUE MOUNTAINS THROUGH THURSDAY AFTERNOON. STRONG WINDS ARE POSSIBLE ACROSS THE SOUTHERN FOOTHILLS OF THE BLUE MOUNTAINS AND IN THE SOUTHERN BLUE MOUNTAINS. ORZ049-190700- /O.UPG.KPDT.HW.A.0007.121219T1500Z-121220T2000Z/ /O.NEW.KPDT.WI.Y.0044.121219T1500Z-121220T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 258 PM PST TUE DEC 18 2012 ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO NOON PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING. THE HIGHEST WINDS WILL BE EARLY THURSDAY MORNING. * WINDS: SOUTH WINDS 35 TO 39 MPH WITH GUSTS TO 55 MPH. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AT TIMES ALONG I-84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-190700- /O.NEW.KPDT.WI.Y.0044.121220T0000Z-121221T0000Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 258 PM PST TUE DEC 18 2012 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON. EXPECT THE HIGHEST WINDS TO OCCUR THURSDAY MORNING. * WINDS: SOUTH WINDS 30 TO 39 MPH WITH GUSTS TO 55 MPH. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ507-190700- /O.NEW.KPDT.WI.Y.0044.121220T0000Z-121221T0000Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK 258 PM PST TUE DEC 18 2012 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON. EXPECT THE HIGHEST WINDS TO OCCUR THURSDAY MORNING. * WINDS: SOUTH WINDS 30 TO 39 MPH WITH GUSTS TO 55 MPH. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AT TIMES ALONG I-84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ503-508-190700- /O.NEW.KPDT.HW.A.0008.121220T0000Z-121221T0000Z/ SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...LONG CREEK...UKIAH...HEPPNER...CONDON... FOSSIL 258 PM PST TUE DEC 18 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON. EXPECT THE STRONGEST WINDS TO OCCUR THURSDAY MORNING. * WINDS: SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: STRONG WINDS CAN CREATE HAZARDOUS DRIVING CONDITIONS. WINDS MAY ALSO DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
559 WWUS76 KPDT 190401 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 801 PM PST TUE DEC 18 2012 ...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF NORTHEAST OREGON WEDNESDAY THROUGH THURSDAY AFTERNOON... .SOUTHERLY WINDS WILL INCREASE ACROSS OREGON WEDNESDAY AS A STORM SYSTEM MOVES INTO THE AREA. WINDY CONDITIONS ARE EXPECTED IN THE GRANDE RONDE VALLEY...WALLOWA COUNTY AND IN THE NORTHERN FOOTHILLS OF THE BLUE MOUNTAINS THROUGH THURSDAY AFTERNOON. STRONG WINDS ARE POSSIBLE ACROSS THE SOUTHERN FOOTHILLS OF THE BLUE MOUNTAINS AND IN THE SOUTHERN BLUE MOUNTAINS. ORZ503-508-191500- /O.UPG.KPDT.HW.A.0008.121220T0000Z-121221T0000Z/ /O.NEW.KPDT.HW.W.0008.121220T0000Z-121221T0000Z/ SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...LONG CREEK...UKIAH...HEPPNER...CONDON... FOSSIL 801 PM PST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON. EXPECT THE STRONGEST WINDS TO OCCUR THURSDAY MORNING. * WINDS: SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: STRONG WINDS CAN CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY TO HIGH PROFILE VEHICLES. WINDS MAY ALSO DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ029-191500- /O.EXA.KPDT.WI.Y.0044.121220T0000Z-121221T0000Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...DAYTON...WAITSBURG...WALLA WALLA 801 PM PST TUE DEC 18 2012 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON. EXPECT THE HIGHEST WINDS TO OCCUR THURSDAY MORNING. * WINDS: SOUTH WINDS 30 TO 39 MPH WITH GUSTS TO 55 MPH. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-191500- /O.CON.KPDT.WI.Y.0044.121219T1500Z-121220T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 801 PM PST TUE DEC 18 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO NOON PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO NOON PST THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING. THE HIGHEST WINDS WILL BE EARLY THURSDAY MORNING. * WINDS: SOUTH WINDS 35 TO 39 MPH WITH GUSTS TO 55 MPH. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-191500- /O.CON.KPDT.WI.Y.0044.121220T0000Z-121221T0000Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 801 PM PST TUE DEC 18 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON. EXPECT THE HIGHEST WINDS TO OCCUR THURSDAY MORNING. * WINDS: SOUTH WINDS 30 TO 39 MPH WITH GUSTS TO 55 MPH. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ507-191500- /O.CON.KPDT.WI.Y.0044.121220T0000Z-121221T0000Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK 801 PM PST TUE DEC 18 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON. EXPECT THE HIGHEST WINDS TO OCCUR THURSDAY MORNING. * WINDS: SOUTH WINDS 30 TO 39 MPH WITH GUSTS TO 55 MPH. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind watch went out at Dec 18, 2:56 PM PST, 2 minutes earlier.
Area forecast discussion, Dec 18, 2:56 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
256 PM PST TUE DEC 18 2012
.SHORT TERM...TONIGHT THROUGH THURSDAY...ANOTHER PACIFIC WEATHER
SYSTEM WILL MAKES ITS WAY ACROSS THE AREA AND PROVIDE VARIOUS
WEATHER ELEMENTS TO THE FORECAST AREA. SOUTHEAST PRESSURE GRADIENTS
WILL BUILD ACROSS THE AREA TOMORROW MORNING. THIS WILL PROMOTE
BREEZY TO WINDY CONDITIONS BY LATE AFTERNOON ALONG THE FOOTHILLS OF
THE BLUE MOUNTAINS...THE GRANDE RONDE VALLEY...WALLOWA COUNTY...AND
POTENTIALLY VERY WINDY CONDITIONS ACROSS THE SOUTHERN BLUE MOUNTAINS
AND THE SOUTHERN OREGON FOOTHILLS. WIND HIGHLIGHTS HAVE BEEN ISSUED
FOR SEVERAL OF THE LISTED AREAS. PLEASE REFER TO PRODUCT PDXNPWPDT
FOR DETAILS ON WATCHES...WARNINGS...OR ADVISORIES.
EASTERLY GRADIENTS WILL ALSO AID IN THE TRAPPING OF COLD AIR ALONG
THE EAST SLOPES OF THE WASHINGTON CASCADES...EASTERN COLUMBIA RIVER
GORGE...THE SIMCOE HIGHLANDS...THE YAKIMA AND KITTITAS VALLEYS.
THERE IS ALSO CONCERN STARTING LATE TOMORROW AFTERNOON FOR
SIGNIFICANT UPSLOPE SNOW SHOWERS ABOVE 4000FT ALONG THE EAST SLOPES
OF THE OREGON CASCADES. THIS COMBINED WITH A MODERATE TO STRONG
SURFACE GRADIENT COULD PRODUCE HEAVY SNOW AND AREAS OF BLOWING SNOW.
THEREFORE WINTER HIGHLIGHTS HAVE BEEN ISSUED FOR THESE AREAS. PLEASE
REFER TO PRODUCT PDXWSWPDT FOR FURTHER DETAILS ON
WATCHES...WARNINGS...OR ADVISORIES.
.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...PACIFIC NORTHWEST WILL
BE UNDER THE INFLUENCE OF A MOST SOUTHWEST FLOW THROUGH SATURDAY AS
A DEEP UPPER LEVEL TROUGH REMAINS OFFSHORE. THERE WILL BE CONTINUOUS
SHOWERS ACROSS THE FORECAST AREA AS SURGES OF MOISTURE MOVE THROUGH
THIS PATTERN. SNOW LEVELS WILL RANGE FROM 1000 FEET TO AROUND 3500
FEET. LOWEST SNOW LEVELS WILL BE ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES AS MODELS CONTINUE TO HOLD ON TO A COLD POOL OF
AIR IN THIS REGION. HIGHEST SNOW LEVELS WILL BE IN SOUTHERN AND
EASTERN PORTION OF THE FORECAST AREA. EVENTUALLY THE UPPER LEVEL
TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST BRINGING COLDER AIR AND
LOWERING SNOW LEVELS. THIS WILL OCCUR LATE SATURDAY AND INTO SUNDAY.
91
SUNDAY NIGHT THROUGH TUESDAY NIGHT...THE GFS AND ECMWF MODELS BEGIN
TO EXHIBIT TIMING DIFFERENCES IN THEIR 12Z RUN SOLUTIONS IN TERMS OF
THE MOVEMENT/SPEED OF A MID/UPPER LEVEL TROUGH MOVING THROUGH THE
INTERIOR PACIFIC NORTHWEST SUNDAY NIGHT. HOWEVER, BOTH THE GFS AND
ECMWF ENSEMBLE RUNS INDICATE A GENERAL INCREASE IN 500MB HEIGHTS
FROM SUNDAY NIGHT THROUGH MONDAY NIGHT BY VIRTUE OF A MID/UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDING OVER THE REGION, WHICH POINTS
TO MAINLY DRY CONDITIONS THROUGH MONDAY NIGHT. THE FORECAST FOR THE
NEW DAY SEVEN 24-HOUR PERIOD (FROM DAYBREAK TUESDAY THROUGH TUESDAY
NIGHT) HINGES ON THE MODEL THAT HAS BETTER RUN-TO-RUN CONSISTENCY. I
CHOSE TO FOLLOW THE ECMWF MODEL FOR THE POPS FOR TUESDAY AND TUESDAY
NIGHT AS THE 00Z AND 12Z ECMWF MODEL RUNS SHOW VERY GOOD RUN-TO-RUN
CONSISTENCY, WHEREAS THE 00Z AND 12Z GFS RUNS SHOW EXTREMELY POOR
RUN-TO-RUN CONSISTENCY. AS SUCH I GAVE A LOT OF WEIGHT TO THE LATEST
12Z ECMWF RUN, WHICH INDICATES A WARM FRONT PUSHING THROUGH A RIDGE
OF HIGH PRESSURE ALONG THE COAST CAUSING WARM AIR ADVECTION INTO THE
FORECAST AREA RESULTING IN OVERRUNING PRECIPITATION ASSOCIATED WITH
THE WARM FRONT FOR TUESDAY AND TUESDAY NIGHT. I THEREFORE INCREASED
POPS FOR TUESDAY/TUESDAY NIGHT. SNOW LEVELS WILL BE VERY LOW TUESDAY
AND TUESDAY NIGHT RESULTING IN SNOW IN THE MOUNTAINS AND A MIX OF
RAIN/SNOW AT LOWER ELEVATIONS IN THE LOWER COLUMBIA BASIN. POLAN
&&
.AVIATION...PREVIOUS DISCUSSION...18Z TAFS...VFR CONDITIONS ARE
EXPECTED THROUGH THE NEXT 24 HOURS, WITH SOME EXCEPTIONS. CLOUD
BASES WILL RANGE BETWEEN 4000 AND 10000 FEET AGL WITH A BROKEN DECK
OF HIGH CIRRUS THIS MORNING WITH ONLY FEW-SCT LOWER CLOUDS AND CIGS
AT MID/UPPER LEVELS. SCATTERED RAIN OR SNOW SHOWERS WILL BE POSSIBLE
TODAY MAINLY OVER HIGHER TERRAIN AND OVER MOUNTAINS. THERE IS THE
POSSIBILITY OF MVFR CONDITIONS WITH SNOW SHOWERS AT KRDM AND KBDN
THIS AFTERNOON. CONDITIONS AT KDLS WILL BECOME MVFR TO IFR TONIGHT
INTO WEDNESDAY MORNING FROM 12Z/19TH UNTIL 18Z/19TH DUE TO SNOW
DECREASING CIGS AND VIS. WINDS WILL BE 5-15 KTS AT ALL SITES, WHILE
KPSC, KPDT AND KALW MAY SEE SOME HIGHER GUSTS THIS AFTERNOON. POLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 26 38 33 41 / 10 20 20 20
ALW 30 40 34 42 / 10 20 20 20
PSC 28 38 35 44 / 10 70 60 30
YKM 23 33 27 36 / 10 80 80 60
HRI 28 39 34 45 / 10 60 40 30
ELN 21 34 26 36 / 10 90 90 70
RDM 19 39 26 37 / 20 30 30 80
LGD 22 32 29 34 / 20 60 50 40
GCD 19 33 26 34 / 20 50 40 50
DLS 29 40 33 41 / 20 70 80 70
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY ORZ050.
WIND ADVISORY FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY ORZ507.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON ORZ503-508.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON ORZ509.
WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM PST WEDNESDAY ORZ041.
WIND ADVISORY FROM 7 AM WEDNESDAY TO NOON PST THURSDAY ORZ049.
WA...WINTER WEATHER ADVISORY FROM 4 AM WEDNESDAY TO 1 AM PST
THURSDAY WAZ027.
WINTER WEATHER ADVISORY FROM 4 AM WEDNESDAY TO 1 AM PST
THURSDAY WAZ521.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 10 AM PST THURSDAY
WAZ520.
WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM PST WEDNESDAY WAZ024.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY
WAZ026.
&&
THREAT INDEX
WEDNESDAY : RED
THURSDAY : RED
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/99/91/99Hazardous weather outlook, Dec 18, 5:33 AM PST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
533 AM PST TUE DEC 18 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
191315-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
533 AM PST TUE DEC 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THERE WILL BE SOME LIGHT SNOW SHOWERS OVER THE CWA TODAY, MAINLY IN
THE MOUNTAINS. HOWEVER, LIGHT FLURRIES ARE POSSIBLE ANYWHERE DURING
THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WEDNESDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
KITTITAS VALLEY, YAKIMA VALLEY
STRONG WIND WEDNESDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF
THE OREGON CASCADES, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
SNOW THURSDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
KITTITAS VALLEY, YAKIMA VALLEY
STRONG WIND THURSDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF
THE OREGON CASCADES, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A WEATHER SYSTEM WILL MOVE THROUGH EASTERN WASHINGTON AND OREGON
WEDNESDAY AND THURSDAY. THIS SYSTEM WILL BRING SNOW TO THE EAST
SLOPES OF THE WASHINGTON CASCADES, THE SIMCOE HIGHLANDS, YAKIMA
VALLEY, AND KITTITAS VALLEY WEDNESDAY MORNING. A WINTER STORM WATCH
HAS BEEN ISSUED FOR THESE AREAS. THE PRECIPITATION WILL SPREAD EAST
WEDNESDAY AFTERNOON. IN THE LOWER ELEVATIONS OF THE COLUMBIA BASIN
THE PRECIPITATION WILL CHANGE TO A RAIN OR RAIN-SNOW MIX WEDNESDAY
AFTERNOON. PRECIPITATION MAY CHANGE TO A RAIN-SNOW MIX IN THE LOWER
YAKIMA VALLEY OVERNIGHT WEDNESDAY. PRECIPITATION WILL TAPER OFF
THURSDAY NIGHT.
THIS SYSTEM WILL ALSO BRING VERY WINDY CONDITIONS TO PORTIONS OF
OREGON AND SOUTHEAST WASHINGTON. THE STRONG WINDS WILL BEGIN
WEDNESDAY MORNING IN THE SOUTHERN GRANDE RONDE VALLEY. A HIGH WIND
WATCH HAS BEEN ISSUED FOR LADD AND PYLES CANYONS WHERE CONFIDENCE IS
HIGH THAT VERY WINDY CONDITIONS (WARNING OR ADVISORY) WILL OCCUR.
WINDY CONDITIONS WILL SPREAD TO THE REST OF NORTHEAST OREGON AND THE
LOWER COLUMBIA BASIN, BLUE MOUNTAIN FOOTHILLS, AND THE NORTHWEST
BLUES IN WASHINGTON WEDNESDAY NIGHT. THE STRONG WINDS WILL CONTINUE
THURSDAY, THEN DECREASE THURSDAY EVENING. ADDITIONAL WIND HIGHLIGHTS
ARE LIKELY.
UNSETTLED AND COLD WEATHER WILL PERSIST THE REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AND THURSDAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:23 AM PST | High Wind Watch | PDT | Union | 12 hr |
| Dec 18, 2:58 PM PST | Wind Advisory | PDT | Grant, Jefferson, Morrow, Umatilla, Union, Wallowa and 2 more | 55 hr |
| Dec 18, 3:48 PM PST | Winter Storm Watch | PDT | Deschutes, Jefferson, Wasco | 4 hr |
| Dec 18, 3:48 PM PST | Winter Weather Advisory | PDT | Deschutes, Gilliam, Jefferson, Sherman, Wasco | 47 hr |
Nearby
High Wind Watches in Oregon, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.